MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM
Model Number 313.843
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.510k: premarket submission number not available/not released.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that on an unknown date, while inspecting the instruments after going through the decontamination process, it was discovered that some instruments were damaged.The star drive screwdriver shaft is bent and wobbles in the screwdriver handle, wire guide sleeve won't fully insert into the blade guide, blade/screw guide sleeve will not let the blade inserter engage the rifling properly, tube part of depth gauge for screws is bent and will not let the screw down piece engage the threads, the insertion guide was bent and the sleeves were unable to be inserted full.However, it was set aside and inadvertently placed in the sharps container by the staff and was unable to be retrieved.There was no patient involvement with any of these items.This complaint involves five (5) devices.Concomitant products: depth gauge for screws ø 2.7 to 4.0 mm, measuring range up to 60 mm, 3.2mm wire guide sleeve.Blade/screw guide sleeve.Depth gauge for screws ø 2.7 to 4.0 mm, insertion guide.This report is for one (1) stardrive screwdriver shaft sd6/self-retaining/2.0mm.This report is 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h4, h6: device history lot.Part # 313.843.Synthes lot number: h155276.Supplier lot number: h155276.Release to warehouse date: 27.Dec.2016.Manufactured by: monument.No ncr¿s were generated during production.Device history batch , null device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: background: it was reported that on an unknown date, while inspecting the instruments after going through the decontamination process it was noticed that some instruments were damaged.The star-drive screwdriver shaft is bent and wobbles in the screwdriver handle, wire guide sleeve won't fully insert into the blade guide, blade/screw guide sleeve will not let the blade inserter engage the rifling properly, tube part of depth gauge for screws is bent and will not let the screw down piece engage the threads, the insertion guide was bent and the sleeves were unable to be inserted full.However, it was set aside and inadvertently placed in the sharps container by the staff and was unable to be retrieved.There was no patient involvement with any of these items.This complaint involves five (5) devices.H6: investigation flow: damage visual inspection: the stardrive screwdriver shaft sd6/self-retaining/2.0mm (part #: 313.843, lot #: h155276) was received at us cq.Upon visual inspection, the device was bent mid-shaft.Document/specification review: 313_842 rev k (current) and rev h (manufactured) were reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: the overall complaint is confirmed as the device was bent at mid-shaft.However the "unable to assemble" reported condition could not be confirmed as no test could be performed.No definitive root cause could be determined based on the provided information but it is likely that the device experienced external forces greater than what the device was validated to withheld.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11252005
Report Number2939274-2021-00547
Device Sequence Number17138156
Product Code HXX
UDI-Device Identifier10887587036885
UDI-Public(01)10887587036885
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.843
Device Catalogue Number313.843
Device Lot NumberH155276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 01/09/2021
Supplement Date Received by Manufacturer02/05/2021
02/26/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date02/24/2021
03/02/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.2MM WIRE GUIDE SLEEVE; BLADE/SCREW GUIDE SLEEVE; DEPTH GAUGE FOR SCREWS Ø 2.7 TO 4.0 MM,; INSERTION GUIDE; STARDRIVE SCWDRVR SFT SD6/SLF-RETAINING/2.0MM